Chemotherapy-Induced Nausea and Vomiting: An Oncology-Day Unit ExperienceFlorence Lai-Tiong*
Institut De Cancerologie Du Gard, Rue du Professeur Henri Pujol, 30900 Nîmes Cédex 9, France
- Corresponding Author:
- Florence Lai-Tiong
Institut De Cancerologie Du Gard, Rue du Professeur Henri Pujol
30900 Nîmes Cédex 9, France
Email: [email protected]
Received date: January 11, 2016; Accepted date: Feburary 12, 2016; Published date: Feburary 14, 2016
Citation: Lai-Tiong F (2016) Chemotherapy-Induced Nausea and Vomiting: An Oncology-Day Unit Experience. J Integr Oncol 5:158. doi:10.4172/2329-6771.1000158
Copyright: © 2016 Lai-Tiong F. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Introduction: Chemotherapy-induced nausea and vomiting are the most common side-effects feared by patients. Although significant advances have been made, chemotherapy-induced nausea and vomiting remain an important adverse effect of treatment.
Purpose: The purpose of our study was to evaluate the prevalence of chemotherapy-induced nausea and vomiting in an oncology day unit in France. We described then the management of this side-effect.
Methods: This retrospective mono-centric observational study assessed 65 patients in our oncology day unit. They all were on chemotherapy for solid tumors and should have had already received one cycle of chemotherapy. Patients were metastatic or treated with a curative intent. During three days, patients were asked if they had experienced nausea and/or vomiting after their last cycle of treatment.
Results: 65 patients were enrolled, 45 women (69%) and 20 men (31%). The median age was 63 years. 20 patients were elderly people. 48 patients were metastatic (74%) and 17(26%) were on neo-adjuvant or adjuvant therapy. 24 people (37%) experienced nausea (20 patients) or vomited (4 patients). Nausea was essentially grade I (60%). All patients received anti-emetic therapies. In the 24 patients who suffered from adverse effects, only 6 had corticosteroids, 15 had NK1 receptor inhibitors, 12 received 5-HT3 receptor inhibitors and 12 anti D2 treatments. 9 patients (14%) experienced refractory nausea and vomiting.
Conclusion: Even if guidelines exist and despite many therapeutics agents have improved patients’ quality of life in terms of nausea and vomiting, in some cases it seems not to be enough.